MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X44MM TL15MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X44MM TL15MM; SCREW, FIXATION, BONE
Model Number 604644S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Customer reported that: "during removal of osteosynthesis material from the patient's right ankle, one of the screws broke into fragments.Need to open specific material for broken screws.Enlargement of the screw hole.Lengthening of the intervention time (20-25 minutes).No consequences for the patient.Dm preserved and can be made available for expertise." (b)(6) 2023: clarification regarding enlargement of screw hole, the customer reported, "in order to remove the screw, we had to dig a tunnel around it.".
 
Additional Manufacturer Narrative
Please note correction to d1.The reported event could be confirmed.The device inspection revealed the following: the returned screw is highly bent and twisted, major scratches are visible on its shaft.The screw head and the shaft part below it were broken into multiple fragments, the fragments were returned.The deformation as well as the uneven fracture surface give indication of a gradual ductile fracture.Due to broken head it was not possible to read the catalog # and the lot # marked on the implant.The implant deformation and breakage are most probably a result of excessive torsional and bending load.The scratches observed on the implant shaft occurred most probably during the extraction.Dimensional inspection showed the device to be within specification.Since no x-ray was sent for investigation and no further detailed information was provided, it was not possible to precisely define how and when the breakage of the implant occurred, if it happened while the screw was implanted in the patient or if it happened during the explantation.Therefore, it was not possible to determine the possible root cause of the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Customer reported that: "during removal of osteosynthesis material from the patient's right ankle, one of the screws broke into fragments.Need to open specific material for broken screws.Enlargement of the screw hole.Lengthening of the intervention time (20-25 minutes).No consequences for the patient.Dm preserved and can be made available for expertise." 22 feb 2023: clarification regarding enlargement of screw hole, the customer reported, "in order to remove the screw, we had to dig a tunnel around it.".

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X44MM TL15MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16479098
Report Number0008031020-2023-00103
Device Sequence Number7521338
Product Code HWC
UDI-Device Identifier04546540089809
UDI-Public04546540089809
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number604644S
Device Catalogue Number604644S
Device Lot NumberH43563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown